Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 46, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 11, 2021, 4:54 PM CDT for Polk County, San Jacinto County, Trinity County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2021, 4:54 PM CDT (21:54 UTC)
- Expired
- May 11, 2021, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX
The radar
The Ft Polk radar (KPOE), 173 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:48 PM CDT | HAIL 1 | 6 Sse Onalaska, TX | NICKLE AND QUARTER SIZED HAIL NE OF LIVINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2925 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
319
WUUS54 KHGX 112154
SVRHGX
TXC373-407-455-112245-
/O.NEW.KHGX.SV.W.0046.210511T2154Z-210511T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
454 PM CDT Tue May 11 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Southern Trinity County in southeastern Texas...
Northwestern San Jacinto County in southeastern Texas...
Polk County in southeastern Texas...
* Until 545 PM CDT.
* At 453 PM CDT, a severe thunderstorm was located 7 miles south of
Groveton, or 19 miles northwest of Livingston, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Livingston, Onalaska, Corrigan, Groveton, Point Blank, Seven Oaks,
Sebastopol, Alabama-Coushatta Reservation, West Livingston, Leggett
and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 9466 3070 9459 3062 9465 3070 9514
3083 9531 3111 9530 3120 9486 3118 9485
3115 9486 3111 9475 3111 9472 3109 9466
3110 9465 3109 9464 3109 9462 3107 9460
3106 9456
TIME...MOT...LOC 2153Z 287DEG 31KT 3096 9509
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
020
WWUS54 KHGX 112226
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
526 PM CDT Tue May 11 2021
TXC373-407-455-112245-
/O.CON.KHGX.SV.W.0046.000000T0000Z-210511T2245Z/
Trinity TX-San Jacinto TX-Polk TX-
526 PM CDT Tue May 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN TRINITY...NORTHWESTERN SAN JACINTO AND POLK
COUNTIES...
At 522 PM CDT, a line of severe thunderstorms situated along the
Trinity and Polk Counties was moving east at 35 mph. There is some
broad rotation along segments of the line that we are monitoring for
possible tornado development.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Livingston, Onalaska, Corrigan, Point Blank, Seven Oaks,
Alabama-Coushatta Reservation, West Livingston, Leggett and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Livingston, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3101 9466 3070 9459 3062 9465 3070 9514
3079 9526 3086 9519 3098 9518 3107 9507
3115 9509 3120 9486 3118 9485 3115 9486
3111 9475 3111 9472 3109 9466 3110 9465
3109 9464 3109 9462 3107 9460 3106 9456
TIME...MOT...LOC 2222Z 287DEG 31KT 3088 9480
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:17 PM CDT, 37 minutes earlier.
Area forecast discussion, May 11, 4:17 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
417 PM CDT Tue May 11 2021
.NEAR TERM [Through This Evening]...
Severe Thunderstorm Watch is in effect through 9pm tonight for the
northern portion of our CWA.
Daytime heating (highs in the mid-to-upper 80s) has added to
atmospheric destabilization leading to strong to severe storms in
our northern counties. We have already had a confirmed tornado in
southwestern Houston County earlier this afternoon. Interaction with
the frontal boundary near Madison/Houston County led to the rotation
in this thunderstorm. Also worth mentioning that EHI in this region
is 2-3. Surface dewpoints in the 70s being advected northward south
of the front added to its intensification. SPC has our northern and
western counties in a slight risk for large hail, strong winds, and
isolated tornadoes. With sufficient deep layer shear and
instability available, these severe hazards will be possible in any
isolated cells that are able to develop through the evening hours.
Batiste
&&
.SHORT TERM [Tonight through Wednesday Afternoon]...
The frontal boundary will be the main focus for shower/thunderstorm
activity going into tonight/tomorrow morning. Latest CAM guidance
indicates convection developing along the frontal boundary over a
line from Burleson County to Houston County and moving southward
through the night. Due to the rainfall this area has received
yesterday and today, went ahead and expanded the Flash Flood Watch
out to Brazos County and as far south as Montgomery County.
Additional rainfall totals of 1-3" are expected, but locally higher
amounts are possible. Interestingly enough, a few hi-res models
indicate an intensification of the thunderstorms as the front
approaches the coast early Wednesday morning. There has been some
semblance of consensus between models on two main lines of higher
QPF totals with 2-4" in our northern counties and 2-4" along the
coast. Currently leaning against a Flash Flood Watch for coastal
areas for now since this area hasn't received much rainfall lately.
Models are not completely in agreement on the timing for the front
moving off of the coast. The NAM is furthest behind with front
pushing off the coast mid-morning on Wednesday. Most other models
push the front off the coast in the early morning hours. Lingering
moisture behind the front along with favorable jet dynamics can lead
to post-frontal elevated showers throughout the afternoon hours. The
good news is that afternoon temperatures tomorrow will be much
cooler and below normal for most locations with highs north of I-10
in the upper 60s/mid 70s and upper 70s south of I-10.
Batiste
&&
.LONG TERM [Wednesday Night Through Tuesday]...
High pressure builds in Wednesday night with rain chances tapering
off across the north with lingering cloud cover. High pressure
slides off to the east Friday into Saturday which will give the
area 2 good days with drier air Thursday and Friday...cooler
nights and pleasant days. Saturday though the weekend strong
moisture return will be underway and have nudged up the rain
chances from southwest higher to northeast lower chances. Some of
the guidance is pointing to a very wet Sunday across the area with
the potential for heavy downpours. Confidence for Monday and
Tuesday is low with wildly varying solutions from persistent MCSs
to a weak frontal boundary. At this point will strongly lean on
the NBM given the uncertainty.
&&
.MARINE...
Winds have come down across the Gulf but locally on Galveston Bay
stronger with the impressive moist inflow to the storms over SETX.
Cold front pushes down into the coastal waters overnight/early
Wednesday and will have the potential for strong storms with a
wind threat. Post frontal SCEC conditions will be developing and
could flirt with SCA. Moderate winds will prevail through
Wednesday. The east and southeast flow will crank back up this
weekend and expect a long stretch of SCEC/SCA conditions with seas
of 4-6 feet and 15-25 knot winds prevail this weekend.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 63 70 59 75 57 / 70 50 10 10 0
Houston (IAH) 68 76 61 79 60 / 60 50 20 10 0
Galveston (GLS) 74 79 66 78 70 / 60 60 30 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday morning for the following
zones:
Brazos...Grimes...Houston...Madison...Montgomery...Polk...San
Jacinto...Trinity...Walker.
GM...None.
&&
SHORT TERM...24
LONG TERM...45
DSS...41/33In the hours before
Special weather statement, May 11, 1:21 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
121 PM CDT Tue May 11 2021
TXZ195-196-111900-
Brazos TX-Burleson TX-
121 PM CDT Tue May 11 2021
...SPECIAL WEATHER STATEMENT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bryan, moving north at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Western College Station, Bryan and Wixon Valley.
LAT...LON 3070 9657 3070 9656 3074 9646 3079 9642
3086 9639 3091 9635 3089 9625 3056 9638
3060 9658
TIME...MOT...LOC 1820Z 191DEG 16KT 3066 9647Local storm report, May 11, 1:26 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
126 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FUNNEL CLOUD 1 SSW UP403 30.65N 96.49W
05/11/2021 BRAZOS TX 911 CALL CENTER
TROOPER SPOTTED A FUNNEL CLOUD.
&&Local storm report, May 11, 1:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
129 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FUNNEL CLOUD 1 SSW UP403 30.65N 96.49W
05/11/2021 BRAZOS TX 911 CALL CENTER
TROOPER SPOTTED A FUNNEL CLOUD.
&&Local storm report, May 11, 4:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 2 NNW UP429 30.57N 96.31W
05/11/2021 E0.75 INCH BRAZOS TX PUBLIC
PEA TO MARBLE SIZED HAIL AT ROCK PRAIRIE AND
FM 2154/WELLBORN RD.
&&Local storm report, May 11, 4:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 S CROCKETT 31.27N 95.45W
05/11/2021 HOUSTON TX LAW ENFORCEMENT
TREES DOWN SOUTH OF CROCKETT AT THE
INTERSECTION OF FM 2712 AND COUNTY ROAD
4020.
&&
CCBLocal storm report, May 11, 4:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
444 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 7 ENE IOLA 30.79N 95.95W
05/11/2021 GRIMES TX STORM CHASER
LARGE TREE DOWNED ON HIGHWAY 90 JUST NORTH
OF BEDIAS.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:27 AM CDT | Flash Flood Watch | HGX | Brazos, Grimes, Houston, Madison, Montgomery, Polk and 3 more | 24 hr |
| May 11, 6:28 AM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| May 11, 6:46 AM CDT | Special Weather Statement | HGX | Polk | 44 min |
| May 11, 7:25 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 35 min |
| May 11, 8:34 AM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| May 11, 10:03 AM CDT | Small Craft Advisory | HGX | 3 hr | |
| May 11, 11:05 AM CDT | Special Weather Statement | HGX | Houston | 10 min |
| May 11, 1:09 PM CDT | Special Weather Statement | HGX | Madison | 36 min |
| May 11, 1:21 PM CDT | Special Weather Statement | HGX | Brazos | 39 min |
| May 11, 1:28 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 32 min |
| May 11, 1:57 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 18 min |
| May 11, 2:20 PM CDT | Tornado Warning | HGX | Houston, Trinity, Walker | 25 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 64 min |
| May 11, 3:09 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 52 min |
| May 11, 3:31 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 44 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 37 min |
| May 11, 4:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 35 min |
| May 11, 4:14 PM CDT | Tornado Warning | HGX | Houston, Trinity | 31 min |
| May 11, 4:27 PM CDT | Tornado Warning | HGX | Houston, Trinity, Walker | 33 min |
| May 11, 4:44 PM CDT | Tornado Warning | HGX | Houston, Polk, Trinity | 46 min |
| May 11, 5:22 PM CDT | Special Weather Statement | HGX | Montgomery, Waller | 38 min |
| May 11, 5:34 PM CDT | Areal Flood Advisory | HGX | Houston, Madison | 116 min |
| May 11, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto, Trinity | 64 min |
| May 11, 5:49 PM CDT | Areal Flood Advisory | HGX | Houston, San Jacinto, Trinity, Walker | 116 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.